Alert archive / Maine / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Gray, ME

January 7, 2016

NWS Gray, ME issued this small craft advisory at Jan 7, 2016, 3:04 PM EST. It took effect at Jan 8, 2016, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2016, 3:04 PM EST (20:04 UTC)
In effect from
Jan 8, 2016, 10:00 AM EST
Expired
Jan 8, 2016, 3:06 AM EST
In force
Issued by
NWS Gray, ME

The text

As transmitted.

446 
WHUS71 KGYX 072004
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
304 PM EST THU JAN 7 2016

ANZ150-152-154-081430-
/O.NEW.KGYX.SC.Y.0002.160108T1500Z-160109T0600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
304 PM EST THU JAN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST
SATURDAY.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET...BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
522 
WHUS71 KGYX 080806
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
306 AM EST FRI JAN 8 2016


ANZ150-152-154-082215-
/O.CAN.KGYX.SC.Y.0002.160108T1500Z-160109T0600Z/
/O.NEW.KGYX.SW.Y.0001.160109T0500Z-160110T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
306 AM EST FRI JAN 8 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 AM EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 12:27 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 7, 12:27 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EST THU JAN 7 2016

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND TODAY WILL MOVE EAST ON FRIDAY. AN
EASTERLY ONSHORE WIND WILL DEVELOP FRIDAY NIGHT AND MAY PRODUCE
SOME LIGHT PRECIPITATION ON SATURDAY. LOW PRESSURE WILL TRACK
THROUGH THE GREAT LAKES AND INTO CANADA ON SUNDAY WHILE A FRONTAL
BOUNDARY MOVES EAST THROUGH NEW ENGLAND. AHEAD OF THE FRONT A WARM
AND MOIST ONSHORE FLOW WILL BRING WARM TEMPERATURES AND RAIN TO
THE AREA. A COLD FRONT WILL PUSH THROUGH NEW ENGLAND SUNDAY NIGHT
WITH COOL HIGH PRESSURE BUILDING IN BEHIND IT INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1225 PM UPDATE...LITTLE CHANGE...JUST A FEW MINOR ADJUSTMENTS
BASED ON LATEST TRENDS IN OBS. A BEAUTIFUL AFTERNOON REMAINS IN
STORE FOR MOST.

940 AM UPDATE...LITTLE CHANGE TO THE GOING FORECAST. A MOSTLY SUNNY
DAY IS EXPECTED WITH INCREASING CIRRUS AS THE DAY PROGRESSES. THE
ONLY CLOUDIER EXCEPTION WILL BE OVER PORTIONS OF THE WESTERN MAINE
MOUNTAINS WHERE A LOWER CLOUD DECK WILL KEEP THINGS ON THE CLOUDY
SIDE. TEMPERATURES SHOULD RISE NICELY FROM HERE ON OUT AS THE
MORNING TEMPERATURE INVERSION CONTINUES TO BREAK.

630AM UPDATE... HAVE UPDATED THE FORECAST TO ADJUST SKY COVER AS
AN AREA OF LOW CLOUDS HAS DEVELOPED OVER THE SAINT LAWRENCE VALLEY
AND ADVECTED EASTWARD INTO FAR NORTHERN PARTS OF MAINE. IN
ADDITION... SOME HIGHER CLOUDS ARE MOVING INTO NEW HAMPSHIRE FROM
THE WEST. ALSO UPDATED EARLY MORNING TEMPERATURES BASED ON LATEST
OBSERVATIONS.

ORIGINAL DISCUSSION...
HIGH PRESSURE WILL BE PARKED OVER NEW ENGLAND TODAY BRINGING
LIGHT WINDS AND TEMPERATURES A FEW DEGREES ABOVE NORMAL... IN THE
30S AND LOW 40S. THERE COULD BE SOME HIGH CLOUDS MOVING THROUGH
ESPECIALLY ACROSS THE NORTH CLOSER TO THE UPPER LEVEL JET STREAM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
HIGH PRESSURE SHIFTS GRADUALLY EASTWARD INTO THE CANADIAN
MARITIMES TONIGHT AND FRIDAY. SHOULD BE ONE MORE COLD NIGHT AS
HIGH PRESSURE ALLOWS PRETTY GOOD RADIATIONAL COOLING. BY FRIDAY AN
EASTERLY FLOW WILL DEVELOP ON THE SOUTHERN PERIPHERY OF HIGH
PRESSURE... GRADUALLY TRANSPORTING MORE MOISTURE FROM THE NORTH
ATLANTIC WESTWARD INTO NEW ENGLAND. SHOULD SEE INCREASING CLOUDS
THROUGH THE DAY AND POSSIBLY EVEN SOME DRIZZLE OR FREEZING DRIZZLE
BY LATE AFTERNOON. TEMPERATURES WILL BE COOLER WITH THE EASTERLY
FLOW WHICH WILL PROMOTE COLD AIR DAMMING OVER WESTERN MAINE AND
EASTERN NEW HAMPSHIRE. WENT A FEW DEGREES BELOW GUIDANCE FOR HIGH
TEMPERATURES ON FRIDAY AS SOME OF THE RAW MODEL GUIDANCE SUGGESTS
MUCH OF THE COASTAL PLAIN MAY NOT RISE ABOVE FREEZING.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SIGNIFICANT DEPARTURES FROM THE ANOMALIES IN THE LONG RANGE
FORECAST WITH SUNDAYS SYSTEM...LEADING TO WEATHER IMPACTS FOR OUR
REGION.

LONG RANGE PORTION OF THE FORECAST BEGINS WITH LOW LEVEL MOISTURE
POSSIBLY MOVING LANDWARD FROM THE GULF OF MAINE FRIDAY NIGHT
THROUGH SATURDAY. THIS MAY SET UP POCKETS OF DRIZZLE AND/OR
FREEZING DRIZZLE WITH PATCHY FOG. HAVE INCLUDED THIS FEATURE IN
THE GRIDS OVER SOUTHERN AREAS.

MORE SIGNIFICANT SYSTEM CONTINUES RAPID INTENSIFICATION EARLY
SUNDAY AND MOVES OVER THE GREAT LAKES...WELL TO OUR WEST DURING
THE DAY. THIS WILL ALLOW A STRONG COLD FRONT TO APPROACH THE
REGION DURING THE MORNING AND EARLY AFTERNOON HOURS. AHEAD OF THIS
FRONT...GUSTY SOUTHEASTERLY WINDS WILL DEVELOP. H925 AND H850 MB
WIND FIELDS ARE FORECAST TO BE THREE STANDARD DEVIATIONS FROM THE
MEAN. LATEST GUIDANCE SUGGESTS POSSIBLY A BRIEF PERIOD OF 40 KT
WIND GUSTS TO THE SURFACE ON SUNDAY. THIS WOULD PRIMARILY BE FOR
EXPOSED AREAS ALONG THE COAST AND THE SOUTHEAST FACING HIGHER
TERRAIN. CONFIDENCE LEVELS IN THIS FORECAST IS NOT OVERLY
HIGH...SO FOR NOW HAVE JUST BUMPED UP THE WINDS OVER SUPERBLEND
VALUES...USING SUNDAY AS A TARGET OF OPPORTUNITY.

QPF/HYDRO...COULD BE A QUICK 2 - 2.5 INCHES OF RAIN WITH THE
HIGHEST TOTALS BEING OVER THE SOUTHEAST FACING HIGHER TERRAIN ON
SUNDAY. NORMALLY THIS WOULD BE A SIGNIFICANT CONCERN IN MID
JANUARY. HOWEVER...SNOWPACK IS MINIMAL ACROSS THE REGION AND SOME
OF THE RAINFALL WILL BE ABSORBED IN WHAT LITTLE SNOWPACK THERE IS.
NEVERTHELESS...MAINE AND NEW HAMPSHIRE WILL NEED TO BE CLOSELY
MONITORED OVER THE NEXT COUPLE DAYS FOR THE POTENTIAL OF FLOODING.

SPLASH-OVER/BEACH EROSION...SPLASH-OVER AND BEACH EROSION CAN BE
EXPECTED ON SUNDAY. THE ASTRONOMICAL TIDE IS 10.5 FEET DURING THE
DAY. EXPECT ABOUT A 1 FOOT STORM SURGE AROUND THE TIME OF THE
MORNING HIGH TIDE...BRINGING THE STORM TIDE TO 11.5-12.0 FEET.
LARGE WAVES WILL BUILD NEAR THE TIME OF HIGH TIDE AS WELL. WIND
DIRECTION WILL BE FROM THE SOUTHEAST.

NEAR RECORD WARM TEMPERATURES...POSSIBLY FOR A BRIEF PERIOD SUNDAY
AFTERNOON. THE RECORD HIGH IN PORTLAND IS ONLY 50 DEGREES SET BACK
IN THE YEAR 2000. AN INVERSION WILL KEEP READINGS COOL SUNDAY
MORNING...BUT THIS INVERSION WILL LIKELY BREAK FOR A SHORT PERIOD
SUNDAY AFTERNOON.

COLDER AIR FOLLOWS THIS SYSTEM AS IT WRAPS UP IN CANADA. HIGH
PRESSURE WILL DOMINATE THE REGION EARLY NEXT WEEK. BY
WEDNESDAY...AN APPROACHING UPPER LEVEL TROUGH WILL TRIGGER
CYCLOGENESIS OFF THE MID ATLANTIC SEABOARD. THIS MAY BRING A
PERIOD OF SNOW TO THE REGION ON WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...HIGH PRESSURE OVER THE AREA KEEPS WIND SPEEDS
PRACTICALLY CALM WITH VFR CONDITIONS. EASTERLY FLOW BEGINS ON
FRIDAY AND SHOULD SEE INCREASING CLOUDS AND LOWERING CEILINGS. MAY
EVENTUALLY SEE SOME LIGHT DRIZZLE OR FREEZING DRIZZLE ESPECIALLY
OVER EASTERN NEW HAMPSHIRE AND SOUTHWEST MAINE.

LONG TERM...LOCALIZED LIFR CONDITIONS EXPECTED FRIDAY NIGHT AS
PATCHY DRIZZLE...FREEZING DRIZZLE AND FOG ENTER THE REGION FROM
THE GULF OF MAINE. THIS WILL MOSTLY BE CONFINED TO SOUTHERN AREAS.
MORE WIDESPREAD IFR/LIFR CONDITIONS WITH GUSTY SOUTHEASTERLY WINDS
ON SUNDAY WITH SIGNIFICANT LLWS INLAND ON SUNDAY. CONDITIONS
IMPROVE THEREAFTER...WITH WESTERLY WINDS DEVELOPING EARLY NEXT
WEEK.

&&

.MARINE...
SHORT TERM...LIGHT WINDS EXPECTED TODAY. EASTERLY FLOW DEVELOPS ON
FRIDAY AND SHOULD STAY BELOW 25 KT.

LONG TERM...WINDS WILL INCREASE TO A FULL SOUTHEASTERLY GALE ON
SUNDAY AS STRONG LOW PRESSURE CROSSES WELL WEST OF THE WATERS. A
FEW GUSTS MAY BRIEFLY APPROACH STORM FORCE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM UPDATE...EKSTER
Hazardous weather outlook, Jan 7, 3:10 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
310 AM EST THU JAN 7 2016

MEZ007>009-012>014-018>028-NHZ001>015-080815-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
310 AM EST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A VERY LIGHT MIX OF DRIZZLE...FREEZING DRIZZLE...SNOW AND SLEET
WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY NIGHT. THIS WILL
LIKELY BE FOLLOWED BY WARMER TEMPERATURES AND OCCASIONALLY HEAVY
RAIN ON SUNDAY. A BRIEF PERIOD OF STRONG WIND GUSTS ARE ALSO
POSSIBLE...ESPECIALLY ALONG THE COAST AND SOUTHEAST FACING HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-080815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
310 AM EST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SOUTHERLY GALES...WITH POSSIBLE GUSTS NEAR STORM FORCE MAY OCCUR
SUNDAY AS STRONG LOW PRESSURE MOVES TO THE WEST OF THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Small Craft Advisories in Maine, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.